Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Las Vegas, NV

July 9, 2011San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2011, 1:56 PM PDT for San Bernardino County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2011, 1:56 PM PDT (20:56 UTC)
Expired
Jul 9, 2011, 2:30 PM PDT
In force
34 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 119 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS55 KVEF 092056
SVRVEF
CAC071-092145-
/O.NEW.KVEF.SV.W.0092.110709T2056Z-110709T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
156 PM PDT SAT JUL 9 2011

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 245 PM PDT.

* AT 150 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER EAST CENTRAL SAN BERNARDINO
  COUNTY...OR 18 MILES SOUTHWEST OF TOPOCK...AND MOVING EAST AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE 
  INDICATED COUNTY. AREAS ALONG HIGHWAY 95 BETWEEN MILE MARKERS 34   
  AND 55 MAY BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3479 11462 3461 11444 3446 11475 3460 11488
TIME...MOT...LOC 2055Z 249DEG 6KT 3458 11472

$$

STACHELSKI
2 follow-up statements
824 
WWUS55 KVEF 092107
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
207 PM PDT SAT JUL 9 2011

CAC071-092145-
/O.CON.KVEF.SV.W.0092.000000T0000Z-110709T2145Z/
SAN BERNARDINO CA-
207 PM PDT SAT JUL 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT
FOR EAST CENTRAL SAN BERNARDINO COUNTY...

AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EAST CENTRAL SAN
BERNARDINO COUNTY...OR 17 MILES SOUTHWEST OF TOPOCK...MOVING EAST AT
5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY. AREAS ALONG HIGHWAY 95 BETWEEN MILE MARKERS 
34 AND 55 MAY BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3461 11483 3479 11462 3461 11444 3446 11475
TIME...MOT...LOC 2107Z 249DEG 6KT 3459 11470

$$

STACHELSKI
729 
WWUS55 KVEF 092130
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT SAT JUL 9 2011

CAC071-092139-
/O.CAN.KVEF.SV.W.0092.000000T0000Z-110709T2145Z/
SAN BERNARDINO CA-
230 PM PDT SAT JUL 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
DIMINISHED AND NO LONGER POSES A THREAT OF DAMAGING WINDS OR LARGE 
HAIL.

LAT...LON 3461 11483 3479 11462 3461 11444 3446 11475
TIME...MOT...LOC 2129Z 249DEG 6KT 3460 11466

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:45 AM PDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jul 9, 8:45 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 AM PDT SAT JUL 9 2011

.SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE AGAIN TODAY
BRINGING THUNDERSTORM CHANCES TO MAINLY MOHAVE...CLARK...
LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. DRIER AIR WILL WORK
IN FROM THE WEST LIMITING THUNDERSTORM CHANCES TO THE WESTERN AREAS.
AS THE DRY AIR CONTINUES TO PUSH EAST OVER THE NEXT FEW DAYS
THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM WEST TO EAST AND
ARE FORECAST TO BE COMPLETELY OUT OF THE AREA BY THE MIDDLE OF NEXT
WEEK.
&&

.UPDATE...FEW LINGERING DEBRIS CLOUDS OVER MOHAVE/CLARK/LINCOLN
COUNTIES THIS MORNING BUT OVERALL FAIRLY QUIET. DRY BOUNDARY
MENTIONED IN THE PREV DISCUSSION PER WATER VAPOR HAS PUSHED
GENERICALLY TO JUST NORTH OF INTERSTATE 15 FROM BARSTOW TO ST
GEORGE. ALTHOUGH DO EXPECT THUNDERSTORMS IN LINCOLN COUNTY TODAY
EXPECT MAIN ACTIVITY TO BE ALONG AND SOUTH OF THIS DRY LINE.
OVERALL CURRENT SHORT TERM FORECAST REMAINS ON TRACK AND DO NOT PLAN
ANY UPDATES THIS MORNING.
&&

.PREV DISCUSSION...
220 AM PDT SAT JUL 9 2011

.SHORT TERM...A FEW LIGHT SHOWERS STILL LINGERING THIS MORNING OVER
NORTHERN MOHAVE COUNTY...BUT ARE GRADUALLY DISSIPATING AND SHOULD BE
OVER WITH BY SUNRISE. MOISTURE REMAINS IN PLACE OVER THE EASTERN
HALF OF THE CWA ONCE AGAIN AND EXPECT THUNDERSTORMS TO DEVELOP IN
THE AFTERNOON HOURS. WATER VAPOR SHOWING PRETTY GOOD DRYING OVER THE
NORTHWEST PORTION OF THE CWA WITH SURFACE DEWPOINTS IN THE 40S AND
IN THE 50S AND 60S TO THE SOUTHEAST. DID DECREASE POPS OVER
ESMERALDA...CENTRAL NYE...AND WESTERN SAN BERNARDINO COUNTIES ALONG
WITH SKY COVER. SOME THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON
NEAR THE DRIER AIR BOUNDARY WITH CONTINUED THREAT OF FLASH FLOODING
TO THE EAST. DRIER AIR WILL CONTINUE TO WORK EAST THROUGH THE
WEEKEND AS A LOW PRESSURE OFF THE WESTERN CANADIAN COAST STARTS TO
TRACK SOUTH. THUNDERSTORM CHANCES WILL BE PUSHED A BIT FURTHER EAST
EACH DAY AND BY MONDAY THUNDERSTORMS ARE EXPECTED TO BE CONFINED TO
ONLY MOHAVE COUNTY. TEMPERATURES WILL RUN CLOSE TO NORMAL THROUGH
THE WEEKEND...BUT START TO LOWER EARLY NEXT WEEK AS HEIGHTS FALL DUE
TO THE TROUGH.

.LONG TERM...AS IS OFTEN THE CASE WHEN MONSOON MOISTURE IS IN PLACE
AND A TROUGH WITH DRY SOUTHWEST FLOW IS ADVERTISED IN THE NEAR
FUTURE...THE MODELS ARE SLOWING DOWN THE INCOMING TROUGH AND THE
ONSET OF THE DRYING. 00Z RUNS NOW SUGGEST THE FIRST DRY DAY FOR THE
ENTIRE CWFA WILL BE WEDNESDAY...WITH PRECIP CHANCES LIMITED TO
MOHAVE COUNTY AS THE LONG TERM BEGINS ON TUESDAY. ONLY CHANGE TO
PREVIOUS GRIDS HERE WAS TO INCREASE POPS SLIGHTLY IN MOHAVE COUNTY
ON TUESDAY. THE DRY PERIOD ALSO LOOKS SHORTER...AS THE OPERATIONAL
ECMWF WANTS TO BRING THE MOISTURE BACK ON FRIDAY AND THE GFS A DAY
OR TWO LATER. TWEAKED POP GRIDS A LITTLE ON SATURDAY AND
SUNDAY...BUT KEPT EVERYTHING BELOW 15 PERCENT. TEMPERATURES SHOULD
BE A FEW DEGREES BELOW NORMAL THROUGH THE PERIOD UNDER THE INFLUENCE
OF THE TROUGH.
&&

.AVIATION...FOR MCCARRAN...THERE WILL BE A CHANCE FOR AFTERNOON AND
EVENING THUNDERSTORMS OVER THE MOUNTAINS NEAR KLAS AND IN THE MORMON
MESA AND PEACH SPRINGS CORRIDORS AGAIN TODAY. GUSTY AND ERRATIC
WINDS CAN BE EXPECTED NEAR ANY THUNDERSTORMS. THUNDERSTORMS ARE NOT
EXPECTED NEAR THE TERMINAL SUNDAY THROUGH TUESDAY...BUT COULD LINGER
IN THE PEACH SPRINGS CORRIDOR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN TODAY OVER SOUTHERN NEVADA AND NORTHWEST
ARIZONA...WITH VERY LIMITED CHANCES OVER SOUTHEAST CALIFORNIA.
THUNDERSTORM CHANCES WILL DECREASE ON SUNDAY...AND WILL BE MAINLY
EAST OF A LINE FROM RACHEL NEVADA TO NEEDLES CALIFORNIA.
THUNDERSTORM CHANCES WILL BE ALMOST EXCLUSIVELY LIMITED TO NORTHWEST
ARIZONA MONDAY AND TUESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...JENSEN
PREV DISCUSSION...GORELOW/MORGAN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 9, 4:57 AM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 AM PDT SAT JUL 9 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-100300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
457 AM PDT SAT JUL 9 2011 /457 AM MST SAT JUL 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AS PLENTY OF
MONSOONAL MOISTURE REMAINS IN PLACE. GREATEST CONCERN FOR
THUNDERSTORMS WILL BE ACROSS MOHAVE...CLARK...LINCOLN...AND
EASTERN SAN BERNARDINO COUNTIES. BURSTS OF HEAVY RAIN AND
LOCALIZED FLOODING REMAIN A CONCERN ALONG WITH STRONG GUSTY WINDS.
REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW
WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL DIMINISH SUNDAY AND MONDAY AS DRIER AIR
WORKS IN FROM THE WEST. MOHAVE COUNTY WILL SEE THE GREATEST CHANCE
WITH DECREASING CHANCES FURTHER WEST. THUNDERSTORMS ARE EXPECTED
TO BE OUT OF THE REGION BY WEDNESDAY AS DRIER AIR WORKS OVER THE
ENTIRE AREA. ITS POSSIBLE THAT MONSOON MOISTURE COULD MAKE A
RETURN TO MOHAVE COUNTY LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 9, 9:51 AM PDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 AM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     FLASH FLOOD      2 SW TWENTYNINE PALMS   34.12N 116.09W
07/05/2011                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTS 6 TO 12 INCHES OF WATER ACROSS HIGHWAY 62
            IN TWENTYNINE PALMS.

0215 PM     TSTM WND DMG     3 ENE JOSHUA TREE       34.15N 116.27W
07/05/2011                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTS DAMAGE TO AWNING IN JOSHUA TREE FROM TSTM
            WIND GUST AT 215 PM.

0300 PM     FLASH FLOOD      4 S RED ROCK CANYON     36.08N 115.46W
07/05/2011                   CLARK              NV   NEWSPAPER

            NEWSPAPER REPORTS ROADS WASHED OUT IN SPRING MOUNTAIN
            RANCH STATE PARK DUE TO FLASH FLOODING

0300 PM     HEAVY RAIN       SPRING MOUNTAIN RANCH   36.07N 115.45W
07/05/2011  M1.73 INCH       CLARK              NV   CO-OP OBSERVER

            THE SPRING MOUNTAIN RANCH STATE PARK CO-OP OBSERVER
            MEASURED 1.73 INCHES OF RAIN FROM A THUNDERSTORM.

0503 PM     FLASH FLOOD      3 S RED ROCK CANYON     36.09N 115.45W
07/05/2011                   CLARK              NV   PUBLIC

            BROADCAST MEDIA REPORTS SEVERAL AREAS OF FLASH FLOODING
            NEAR HIGHWAY 160 AT BONNIE SPRINGS. VIDEOS SHOW SEVERAL
            FEET OF WATER RUSHING IN PLACES. ARROYO ROAD AT BLUE
            DIAMOND WAS WASHED OUT.

0713 PM     FLASH FLOOD      1 SW ASPENDELL          37.22N 118.60W
07/05/2011                   INYO               CA   LAW ENFORCEMENT

            STATE ROUTE 168 WAS COVERED WITH MUD...SAND AND GRAVEL
            BETWEEN THE NORTH LAKE TURNOFF AND LAKE SABRINA. THE
            EASTBOUND LANE WAS COVERED WITH MUD AFTER A MUDSLIDE TOOK
            PLACE.

1030 PM     HEAVY RAIN       MERCURY (NTS A23)       36.66N 116.00W
07/05/2011  M1.52 INCH       NYE                NV   MESONET

            MERCURY A23 MESONET STATION MEASURED A STORM TOTAL OF
            1.52 INCHES OF RAIN. A TOTAL OF 1.27 INCHES FELL IN AN
            HOUR.

1156 PM     TSTM WND GST     NEEDLES AIRPORT         34.77N 114.62W
07/05/2011  M67.00 MPH       SAN BERNARDINO     CA   ASOS

1208 AM     TSTM WND GST     NEEDLES AIRPORT         34.77N 114.62W
07/06/2011  M64.00 MPH       SAN BERNARDINO     CA   ASOS

1215 AM     TSTM WND DMG     2 NNE NEEDLES           34.84N 114.60W
07/06/2011                   SAN BERNARDINO     CA   TRAINED SPOTTER

            A SPOTTER REPORTED IN NEEDLES THAT POWER WAS OUT AND
            TRANSFORMERS WERE KNOCKED OUT BY THE WIND. TREE BRANCHES
            WERE ALSO DOWN AND SHINGLES WERE BLOWN OFF ROOFS. IN
            ADDITION THE AWNING OF A GAS STATION WAS SWAYING IN THE
            WIND. VISIBILITY WAS REDUCED TO LESS THAN 5 BLOCKS.

1230 AM     LIGHTNING        2 N LAKE HAVASU CITY    34.47N 114.33W
07/06/2011                   MOHAVE             AZ   NEWSPAPER

            LIGHTNING STRUCK TWO PALM TREES AND SET THEM ON FIRE.

1230 AM     TSTM WND DMG     1 NNW LAKE HAVASU CITY  34.46N 114.34W
07/06/2011                   MOHAVE             AZ   NEWSPAPER

            THUNDERSTORM WINDS UPROOTED TWO LARGE MESQUITE TREES IN
            ROTARY COMMUNITY PARK IN LAKE HAVASU CITY. IN ADDITION
            NUMEROUS TREE LIMBS WERE REPORTED DOWN AND ROUGH LAKE
            WATERS CAUSED SOME BEACH EROSION.

1233 AM     FLASH FLOOD      LAKE HAVASU CITY        34.45N 114.33W
07/06/2011                   SAN BERNARDINO     AZ   LAW ENFORCEMENT

            THE LAKE HAVASU CITY POLICE DEPARTMENT REPORTED WATER UP
            TO THE BOTTOM OF CARS ON ROADS THAT WAS AT LEAST 6 INCHES
            DEEP. IN ADDITION ONE CAR WAS STALLED IN FLOODWATERS.

0115 AM     HEAVY RAIN       4 NNE LAKE HAVASU (C576 34.52N 114.24W
07/06/2011  M1.42 INCH       MOHAVE             AZ   MESONET

            REMOTE RAIN GAGE...PITTSBURG MINE...REPORTED 1.42 INCHES
            OF RAIN DURING THE PAST TWO HOURS ENDING AT 0115 AM MST.

0115 AM     HEAVY RAIN       11 NE LAKE HAVASU CITY  34.55N 114.19W
07/06/2011  M1.73 INCH       MOHAVE             AZ   MESONET

            REMOTE RAIN GAGE...CROSSMAN PEAK...REPORTED 1.73 INCHES
            OF RAIN DURING THE PAST TWO HOURS ENDING AT 0115 AM MST.

&&
THIS IS AN UPDATED LIST OF REPORTS FROM TUESDAY AND EARLY WEDNESDAY
FROM ACROSS THE AREA.

STACHELSKI
Local storm report, Jul 9, 11:23 AM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 AM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       MT. CHARLESTON          36.28N 115.62W
07/06/2011  E0.70 INCH       CLARK              NV   CO-OP OBSERVER

            MT. CHARLESTON FIRE STATION REPORTS ABOUT THREE INCHES OF
            WATER OVER A FEW ROADWAYS IN TOWN. WATER HAS SINCE
            RECEEDED.

0334 PM     FLASH FLOOD      8 NE OLANCHA            36.37N 117.89W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            THE CHP WEB PAGE REPORTED MUD AND WATER ON STATE ROUTE
            190 JUST EAST OF GUNSITE WITH 100 YARDS OF DEBRIS ON THE
            ROAD. THE WHOLE ROAD WAS TAKEN OUT AND 50 TO 60 VEHICLES
            WERE REPORTED STUCK IN THE MUD.

0356 PM     FLASH FLOOD      17 SSE FURNACE CREEK    36.22N 116.73W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            PER CHP WEB SITE THE DANTES VIEW ROAD JUST EAST OF DANTES
            VIEW WAS CLOSED DUE TO FLOODING.

0405 PM     FLASH FLOOD      8 NE OLANCHA            36.37N 117.89W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            PER CHP STATE ROUTE 190 CLOSED AT 395 DUE TO FLOODING.

0444 PM     FLASH FLOOD      10 W PANAMINT SPRINGS   36.35N 117.64W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTED STATE ROUTE 190 WAS CLOSED NEAR DARWIN DUE
            TO FLASH FLOODING.

0509 PM     FLASH FLOOD      PANAMINT SPRINGS        36.33N 117.47W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS THAT STATE ROUTE 190 WAS CLOSED FROM HIGHWAY
            395 ON THE WEST TO ROUTE 127 ON THE EAST DUE TO FLOODING
            NEAR 395 AND AROUND THE DANTES VIEW TURN OFF.

0530 PM     FLASH FLOOD      5 SE FURNACE CREEK      36.40N 116.79W
07/06/2011                   INYO               CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED 20 MULE CANYON ROAD WAS CLOSED
            DUE TO FLASH FLOODING. THE START TIME OF THIS EVENT IS AN
            ESTIMATE.

0700 PM     FLASH FLOOD      8 N SQUAW SPRINGS RAWS  35.49N 117.59W
07/06/2011                   SAN BERNARDINO     CA   NEWSPAPER

            NEWSPAPER PHOTOGRAPHS SHOWED AND CHP REPORTED WATER AND
            MUD ACROSS TRONA ROAD NEAR SEARLES STATION ROAD. WATER
            AND MUD WERE REPORTED ON THE ROAD AS LATE AS 933 PM. THE
            START TIME OF THIS EVENT IS AN ESTIMATE BASED OFF OF
            RADAR AND THE TRONA CO-OP OBSERVER REPORT.

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
WEDNESDAY AFTERNOON AND EVENING.

STACHELSKI
Local storm report, Jul 9, 11:50 AM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1150 AM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     FLOOD            4 S OWENS VALLEY RAWS   37.33N 118.55W
07/07/2011                   INYO               CA   LAW ENFORCEMENT

            THE COMBINATION OF SNOWMELT AND HEAVY RAIN LED TO RUNOFF
            AND A SWOLLEN BISHOP CREEK THAT FLOODED BUTTERMILK ROAD.
            THE ROAD WAS REPORTED IMPASSABLE AND WAS CLOSED.

0158 PM     HEAVY RAIN       2 W ASPENDELL           37.23N 118.61W
07/07/2011  E0.50 INCH       INYO               CA   LAW ENFORCEMENT

            THE NORTH LAKE ROAD WAS REPORTED FLOODED BY CHP DUE TO A
            COMBINATION OF RUNOFF FROM SNOWMELT AND HEAVY RAIN.

0301 PM     TSTM WND GST     2 SE HOOVER DAM         36.00N 114.72W
07/07/2011  E60.00 MPH       MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTS VERY STRONG TSTM WIND GUST AT 301 PM.
            CARS WERE SWAYED ON THE ROADWAY. ESTIMATED 60 MPH.

0302 PM     HAIL             5 WNW SPRING VALLEY     36.14N 115.32W
07/07/2011  E0.88 INCH       CLARK              NV   PUBLIC

            THE PUBLIC REPORTED NICKEL SIZE HAIL NEAR THE
            INTERSECTION OF SAHARA AND HUALAPAI THROUGH THE NWS LAS
            VEGAS FACEBOOK PAGE.

0339 PM     FLASH FLOOD      1 SE BOULDER CITY       35.97N 114.82W
07/07/2011                   CLARK              NV   TRAINED SPOTTER

            SPOTTER REPORTS SIX INCHES OF WATER AND ROCKS ACROSS
            HIGHWAY 93 AT SEVERAL PLACES IN BOULDER CITY.

0347 PM     LIGHTNING        BOULDER CITY            35.98N 114.83W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            BOULDER CITY POLICE REPORTED A PALM TREE WAS HIT BY
            LIGHTNING.

0408 PM     FLASH FLOOD      TWENTYNINE PALMS        34.14N 116.07W
07/07/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTED POLE LINE ROAD FROM MELDORA TO SUNRISE
            FLOODED AND CLOSED. THEY ALSO REPORTED LOTS OF DEBRIS AND
            A SWEEPER WILL BE NEEDED FOR COUNTY ROADS.

0410 PM     FLASH FLOOD      BOULDER CITY            35.98N 114.83W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            MUD AND DEBRIS ACROSS THE ROADWAY AT PACIFICA IN BOULDER
            CITY.

0434 PM     FLASH FLOOD      11 SSW BOULDER CITY     35.85N 114.93W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            MUD AND ROCKS ACROSS HIGHWAY 95 AT MILE MARKER 46.

1015 PM     TSTM WND GST     SE AREA 27 (NTS A27)    36.77N 116.10W
07/07/2011  M58.00 MPH       NYE                NV   MESONET

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
THURSDAY.

STACHELSKI
Local storm report, Jul 9, 12:03 PM PDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 PM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             7 N I-40 AT FORT ROCK   35.29N 113.37W
07/08/2011  E0.25 INCH       MOHAVE             AZ   CO-OP OBSERVER

            DIAMOND M RANCH CO-OP OBSERVER REPORTED PEA SIZE HAIL.

0410 PM     FLASH FLOOD      PANAMINT SPRINGS        36.33N 117.47W
07/08/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS FLOODING ON STATE ROUTE 190 JUST WEST OF
            PANAMINT VALLEY ROAD. UNKNOWN NUMBER OF PEOPLE OUT OF
            THEIR VEHICLES STANDING ON HIGH GROUND.

0510 PM     TSTM WND GST     5 S OWENS VALLEY RAWS   37.32N 118.54W
07/08/2011  M51.00 MPH       INYO               CA   TRAINED SPOTTER

0542 PM     FLASH FLOOD      12 SE PANAMINT SPRINGS  36.21N 117.32W
07/08/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTED PANAMINT VALLEY ROAD JUST SOUTH OF STATE
            ROUTE 190 COMPLETELY WASHED OUT AND WATER FLOWING HEAVILY
            BUT NO VEHICLES STUCK.

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM FRIDAY.

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 5:38 PM PDTAreal Flood AdvisoryVEFInyo112 min
Jul 8, 8:07 PM PDTSevere Thunderstorm WarningVEFSan Bernardino38 min
Jul 8, 8:18 PM PDTAreal Flood AdvisoryVEFSan Bernardino4 hr
Jul 9, 4:25 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Jul 9, 4:27 PM PDTSevere Thunderstorm WarningVEFSan Bernardino22 min

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.